Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Is constant hunger on Nuvaring normal?
|Amysanwakawaii13 - Tue Nov 11, 2008 12:15 am||
I have been on four different birth control over the past few years trying to find one that works for me. Right now, I'm on Nuvaring. With all of these birth control pills, I am ALWAYS ravenously hungry . I can eat until I'm so full I'm on the verge of throwing up, but then like one minute later feel hungry again! Even though I know I'm not. I count calories and run 3-5 miles 5 days a week and lift weights, but still gain weight. I really like the benefits of birth control, I used to be irregular and have long, painful peiods, and they help control my acne, but this constant hunger and weight gain is driving me insane! Is this normal??
|Debbie Miller, RN - Tue Nov 11, 2008 10:34 pm||
Many people have reported weight gain with hormonal contraceptives and nuvaring works like oral contraceptives. However, they have not been able to determine if this is actually caused by the hormones or if the weight gain would be comparable in other similar women not on this method. Hunger itself is not reported as a common side effect.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.